Alert archive / New York / Wind Advisories in 2006
Wind Advisory 10, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Sep 1, 2006, 3:48 PM EDT for 4 states. It took effect at Sep 2, 2006, 5:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2006, 3:48 PM EDT (19:48 UTC)
- In effect from
- Sep 2, 2006, 5:00 AM EDT
- Expired
- Sep 3, 2006, 3:04 AM EDT
- In force
- 22 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Rensselaer County, NY, Schoharie County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 18 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 011948 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 348 PM EDT FRI SEP 1 2006 CTZ001-MAZ001-025-NYZ047-051-058-063-VTZ013-014-021000- /O.NEW.KALY.WI.Y.0010.060902T0900Z-060903T0000Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...COBLESKILL... MIDDLEBURGH...ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...BENNINGTON...JACKSONVILLE...NEWFANE 348 PM EDT FRI SEP 1 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR THE HIGHER TERRAIN OF THE EASTERN CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS...BERKSHIRES AND LITCHFIELD HILLS...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY. THE REMNANTS OF TROPICAL STORM ERNESTO LIFTING NORTH THROUGH THE MID ATLANTIC REGION COMBINED WITH A STRONG AREA OF HIGH PRESSURE MOVING SOUTHEAST ACROSS NORTHERN NEW ENGLAND...WILL CREATE STRONG PRESSURE DIFFERENCES RESULTING IN AN INCREASING EASTERLY FLOW. WIND GUSTS OF 45 TO 55 MPH WILL BE LIKELY FROM EARLY SATURDAY MORNING INTO THE EVENING HOURS...ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET. MODERATE TO HEAVY RAINFALL WILL SATURATE THE GROUND IN THE ADVISORY AREA...WHICH COULD LEAD TO ISOLATED TREES BEING UPROOTED DUE TO THE GUSTY WINDS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS71 KALY 020738 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 338 AM EDT SAT SEP 2 2006 CTZ001-MAZ001-025-NYZ047-051-058-063-VTZ013-014-022130- /O.CON.KALY.WI.Y.0010.060902T0900Z-060903T0000Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...COBLESKILL... MIDDLEBURGH...ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...BENNINGTON...JACKSONVILLE...NEWFANE 338 AM EDT SAT SEP 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CONTINUED A WIND ADVISORY FOR THE HIGHER TERRAIN OF THE EASTERN CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS...BERKSHIRES AND LITCHFIELD HILLS...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT TODAY. THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO NEW YORK TODAY. A STRONG PRESSURE DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO AND HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK EASTERLY WIND TO BLOW ACROSS MUCH OF THE HIGHER TERRAIN IN EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND INTO THIS EVENING. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY FROM THIS MORNING INTO THIS EVENING... ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET. MODERATE TO HEAVY RAINFALL WILL SATURATE THE GROUND IN THE ADVISORY AREA...WHICH COULD LEAD TO ISOLATED TREES BEING UPROOTED DUE TO THE GUSTY WINDS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE AWARE OF THIS WHEN MOTORING. $$
000 WWUS71 KALY 021926 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 326 PM EDT SAT SEP 2 2006 NYZ032-033-082-031000- /O.EXB.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... NORTHVILLE...MAYFIELD 326 PM EDT SAT SEP 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST CENTRAL NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK EASTERLY WIND TO DEVELOP ACROSS MUCH OF THE HIGHER TERRAIN TONIGHT. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO DEVELOP LATER THIS EVENING...AND PERSIST THROUGH THE PRE DAWN HOURS OF SUNDAY...ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH COULD EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE AWARE OF THIS WHEN MOTORING. $$ CTZ001-MAZ001-025-NYZ047-051-058-063-VTZ013-014-031000- /O.EXT.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...COBLESKILL... MIDDLEBURGH...ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...BENNINGTON...JACKSONVILLE...NEWFANE 326 PM EDT SAT SEP 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SUNDAY FOR THE EASTERN CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS IN VERMONT...THE BERKSHIRES...AND LITCHFIELD HILLS OF NORTHWEST CONNECTICUT... THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST CENTRAL NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK EASTERLY WIND TO DEVELOP ACROSS MUCH OF THE HIGHER TERRAIN TONIGHT. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO DEVELOP DURING THIS EVENING...AND PERSIST THROUGH THE PRE DAWN HOURS OF SUNDAY...ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH COULD EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE AWARE OF THIS WHEN MOTORING. $$ KL/JPV/EK
000 WWUS71 KALY 022020 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 420 PM EDT SAT SEP 2 2006 NYZ038-054-061-066-030430- /O.EXA.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/ SOUTHERN HERKIMER-EASTERN RENSSELAER-EASTERN COLUMBIA- EASTERN DUTCHESS- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...HOOSICK FALLS...CHATHAM... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON 420 PM EDT SAT SEP 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR CENTRAL MOHAWK VALLEY...AND TACONICS...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST CENTRAL NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK EASTERLY WIND TO DEVELOP ACROSS MUCH OF THE HIGHER TERRAIN TONIGHT. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO DEVELOP DURING THIS EVENING...AND PERSIST THROUGH THE PRE DAWN HOURS OF SUNDAY... ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET. WINDS OF THIS MAGNITUDE...COMBINED WITH ANTECEDENT WET SOIL CONDITIONS...MAY LEAD TO DOWNED TREES AND POWERLINES. IN ADDITION...RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH COULD EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE AWARE OF THIS WHEN MOTORING. $$ CTZ001-MAZ001-025-NYZ032-033-047-051-058-063-082-VTZ013-014- 030430- /O.CON.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SCHOHARIE-WESTERN ALBANY- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...COBLESKILL...MIDDLEBURGH...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE 420 PM EDT SAT SEP 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY FOR THE EASTERN CATSKILLS...SOUTHERN ADIRONDACKS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS IN VERMONT...THE BERKSHIRES...AND LITCHFIELD HILLS OF NORTHWEST CONNECTICUT. THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST CENTRAL NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK EASTERLY WIND TO DEVELOP ACROSS MUCH OF THE HIGHER TERRAIN TONIGHT. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO DEVELOP DURING THIS EVENING...AND PERSIST THROUGH THE PRE DAWN HOURS OF SUNDAY... ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET. WINDS OF THIS MAGNITUDE...COMBINED WITH ANTECEDENT WET SOIL CONDITIONS...MAY LEAD TO DOWNED TREES AND POWERLINES. IN ADDITION...RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH COULD EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE AWARE OF THIS WHEN MOTORING. $$ KL/JPV/EK
000 WWUS71 KALY 030227 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1027 PM EDT SAT SEP 2 2006 CTZ001-MAZ001-025-NYZ032-033-038-047-051-054-058-061-063-066-082- VTZ013-014-031000- /O.CON.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SCHOHARIE- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...COBLESKILL...MIDDLEBURGH... ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE... MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE 1027 PM EDT SAT SEP 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY FOR THE CENTRAL MOHAWK VALLEY...SOUTHERN ADIRONDACKS...TACONICS...EASTERN CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS IN VERMONT...THE BERKSHIRES...AND LITCHFIELD HILLS OF NORTHWEST CONNECTICUT. THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST CENTRAL NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK EASTERLY WIND TO PERSIST ACROSS MUCH OF THE HIGHER TERRAIN OVERNIGHT. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO CONTINUE THROUGH THE PRE DAWN HOURS OF SUNDAY...ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET. WINDS OF THIS MAGNITUDE...COMBINED WITH ANTECEDENT WET SOIL CONDITIONS...MAY LEAD TO DOWNED TREES AND POWERLINES. IN ADDITION...RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH COULD EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE AWARE OF THIS WHEN MOTORING. $$ KL/EK
000 WWUS71 KALY 030704 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 304 AM EDT SUN SEP 3 2006 CTZ001-MAZ001-025-NYZ032-033-038-047-051-054-058-061-063-066-082- VTZ013-014-030815- /O.CAN.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SCHOHARIE- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-BENNINGTON- WESTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...COBLESKILL...MIDDLEBURGH... ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE... MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE 304 AM EDT SUN SEP 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY THAT WAS IN EFFECT FOR MAINLY THE HILLS AND MOUNTAINS IN EASTERN NEW YORK AND ADJACENT NEW ENGLAND HAS BEEN CANCELLED. THE WIND HAS DIMINISHED. SEVERAL HOURS BEFORE DAYBREAK...MOST LOCATIONS HAD AN EAST OR NORTHEAST WIND AT 10 TO 20 MILES AN HOUR WITH OCCASIONAL GUSTS TO NEAR 30 MILES AN HOUR. THE WIND WILL CONTINUE TO DIMINISH TODAY AS THE REMNANT OF THE TROPICAL WEATHER SYSTEM ERNESTO CONTINUES TO WEAKEN. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Sep 1, 11:46 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 1, 11:46 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1146 AM EDT FRI SEP 1 2006 .SHORT TERM /REST OF TODAY/... ONLY SOME MINOR TWEAKS TO CURRENT GRIDS...MAINLY TO TWEAK TEMPS UPWARD A NOTCH ACROSS THE NORTH COUNTRY...AND DOWNWARD A DEGREE OR TWO ACROSS THE FAR S...WHERE THICKER CLOUD CANOPY PREVAILS. OTHERWISE...AT THIS TIME...ALL ON TRACK WITH REGARDS TO WEEKEND RAINFALL...WITH TOTAL QPF EXPECTED TO BE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...PARTICULARLY WITHIN FAVORABLE UPSLOPE-ENHANCED AREAS...SUCH AS THE EASTERN CATSKILLS. && .PREV DISCUSSION... /ISSUED 1043 AM EDT FRI SEP 1 2006/ .SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...ERNESTO MADE LANDFALL ALONG NORTH CAROLINA COAST NEAR CAPE FEAR VERY LATE THURSDAY EVENING. HAVE STRONG HIGH PRESSURE SYSTEM (1032 MB) OVER EASTERN CANADA...NEW ENGLAND AND MUCH OF NEW YORK STATE. ERNESTO IS EXPECTED TO MOVE NORTHWARD AND WEAKEN TO A DEPRESSION TODAY AS IT CROSSES EASTERN NORTH CAROLINA INTO EASTERN VIRGINIA. ERNESTO WILL BE FORCED TO ROTATES AROUND THE DEEP-LAYER BAROCLINIC ZONE OVER THE EASTERN U.S. THE FORECAST TRACK HAS BEEN CONSISTENT WITH ONLY A MINOR EASTWARD SHIFT AND A BIT SLOWER NORTHWARD PROGRESS. ERNESTO IS FORECAST TO BECOME EXTRATROPICAL SATURDAY MORNING OVER MARYLAND THEN THE REMNANTS HEAD NORTH-NORTHWEST ACROSS CENTRAL PENNSYLVANIA. THE GFS SOLUTION FITS WELL WITH THE NATIONAL HURRICANE CENTER FORECAST. THE WRF IS AN OUTLIER SHUNTING ERNESTO TO THE WEST. VERY STRONG LOW LEVEL JET AHEAD OF THE REMNANTS OF ERNESTO. GFS HAS 850 MB JET PEAKING AT 55 TO 65 KNOTS AND AT 950 MB 30 TO 40 KNOTS. PROBABLY IS OVERDONE. ALREADY HAVE MENTIONED IN OUR HWO THERE IS THE POSSIBILITY A WIND ADVISORY MAY BE NEEDED ACROSS HIGHER TERRAIN...1500+ FEET. WILL CONTINUE WITH THIS. STRONG WINDS WILL MOVE INTO FORECAST AREA LATE TONIGHT/EARLY SATURDAY MORNING...LATE SECOND PERIOD/THIRD PERIOD. GFS BRINGS RAIN INTO THE FORECAST AREA LATE TONIGHT...AFTER 06Z. HEAVIEST QPF IS EXPECTED TO BE TO OUR WEST ACROSS CENTRAL PA AND WESTERN NY. HOWEVER...E-SE FLOW WILL RESULT IN UPSLOPE ENHANCEMENT OF QPF ACROSS THE CATSKILLS. WILL FOLLOW HPC LEAD FOR QPF AMOUNTS AND TWEAK THE CATSKILLS A BIT. LOOKING AT WIDESPREAD 1 1/2 TO 3 INCHES OVER ABOUT 24 HOURS WITH LOCALLY HIGHER AMOUNTS AROUND 4 INCHES. WILL LET ESF RUN AS DO NOT EXPECT RAIN TO MOVE IN FOR ABOUT ANOTHER 24 HOURS WITH HEAVIER RAINFALL NOT UNTIL SATURDAY AFTERNOON INTO THE EVENING. AT THIS TIME THE AREA MOST AT RISK FOR FLOODING PROBLEMS IS THE CATSKILLS. REFER TO HYDROLOGY SECTION FOR MORE INFORMATION. && .LONG TERM /SUNDAY THROUGH THURSDAY/...TROUGH MOVING ALONG THE U.S./CANADA BORDER IS FORECAST TO CUT OFF OVER THE NORTHERN PLAINS TONIGHT. THIS CUT OFF LOW WILL DRIFT SOUTHWARD...WHILE THE RIDGE OVER THE NORTHEAST BREAKS DOWN AND THE REMNANTS OF ERNESTO LOSE THEIR IDENTITY AND GET CAUGHT UP IN UPPER TROUGH. WILL KEEP SHOWERS IN THE FORECAST FOR SUNDAY AS MOISTURE FROM ERNESTO MOVE EASTWARD OVER THE REGION. IN THE MEANTIME...THE CUT OFF LOW TO OUR WEST WILL CONTINUE TO DROP SOUTHWARD INTO MID WEEK REACHING THE MISSISSIPPI VALLEY REGION. WILL KEEP MONDAY...LABOR DAY...BASICALLY DRY. HAVE ADDED SLIGHT CHANCE POPS ACROSS NORTH COUNTRY. NO CHANGES BEYOND THE HOLIDAY. && .AVIATION...IN THE PREDAWN HOURS...LOCALIZED IFR/LIFR VISIBILITY DUE TO RADIATION FOG IN VALLEYS AND NEAR BODIES OF WATER. ASIDE FROM THIS...VFR CONDITIONS EXPECTED TO PREDOMINATE THROUGH TONIGHT WITH BROKEN CIRRUS/CIRROSTRATUS THICKENING TO OVERCAST DURING THE MORNING. THE CLOUD DECK WILL GRADUALLY LOWER TO AROUND 15000 FEET BY EVENING. AN EASTERLY FLOW MAY BRING IN A MARINE TYPE STRATUS DECK OVER SOUTHEASTERN NEW YORK AND WESTERN CONNECTICUT IN THE PREDAWN HOURS SATURDAY WHICH MAY GRADUALLY SPREAD NORTH AND WEST. WINDS WILL BE CALM OR NEARLY SO IN THE PREDAWN HOURS AND BECOME EAST 6 TO 8 KNOTS BY NOONTIME. && .FIRE WEATHER...DRY WEATHER AGAIN TODAY. HUMIDITY LEVELS OF NEAR 100 PERCENT EARLY THIS MORNING WILL LOWER TO 40 TO 50 PERCENT THIS AFTENOON WITH 50 TO 60 PERCENT ACROSS THE HIGHER TERRAIN. RAIN WILL MOVE NORTHWARD INTO THE CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS LATE TONIGHT AND SPREAD NORTH ACROSS THE ENTIRE AREA SATURDAY. WIDESPREAD 1 1/2 TO 3 INCHES OF RAINFALL IS EXPECTED BY SUNDAY MORNING. && .HYDROLOGY....THE MAIN HYDRO CONCERN IS WHAT WILL HAPPEN TO THE REMAINS OF TROPICAL STORM ERNESTO...AND THE EXPECTED AMOUNT OF RAINFALL THAT IT WILL BRING TO THE AREA. GUIDANCE IS BEGINNING TO SUGGEST THAT MOST OF THE RAIN WILL OCCUR OVER THE WESTERN PORTIONS OF OUR FORECAST AREA WITH THE PRIMARY CONCERN BEING THE CATSKILLS FOR TWO REASONS. THE FIRST IS THAT AREA RECEIVED ONE TO TWO INCHES OF RAIN THIS PAST TUESDAY SO THE GROUND IS FAIRLY MOIST. HOWEVER THREE DRY DAYS WITH FAIRLY LOW DEW POINTS SHOULD ENABLE THE TREES AND BRUSH TO PULL A GOOD AMOUNT OF MOISTURE OUT OF THE GROUND. THE SECOND...WHICH IS BECOMING THE PRIMARY CONCERN...IS THE TENDENCY OF THE CATSKILLS TO CAUSE EXTRA UPLIFT WHICH WILL INCREASE THE AMOUNT OF RAINFALL. AT THIS TIME WE WILL SIMPLY REFRESH THE HYDROLOGIC OUTLOOK ISSUED PREVIOUSLY AND LET THE MODELS AND NCEP GO ANOTHER CYCLE...AND HOLD OFF UNTIL DAY SHIFT TO DECIDE IF AND WHERE A FLOOD WATCH WILL BE WARRANTED. ALL RIVERS ARE FAIRLY CLOSE TO LEVELS AND FLOWS TYPICAL OF MID SUMMER. LAKE GEORGE...THE GREAT SACANDAGA LAKE...AND LAKE DELTA ARE MUCH HIGHER THAN USUAL FOR LATE SUMMER BUT ASIDE FROM THESE THREE LAKES AND RESERVOIRS ARE CLOSE TO TYPICAL LEVELS FOR SUMMER. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...KL
Hazardous weather outlook, Sep 1, 5:07 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 507 AM EDT FRI SEP 1 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 507 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MODERATE TO HEAVY RAINS ARE EXPECTED ACROSS THE AREA SATURDAY AND SATURDAY NIGHT AS THE REMNANTS OF ERNESTO PASS TO OUR WEST ACROSS CENTRAL PENNSYLVANIA AND WESTERN NEW YORK. REFER TO OUR LATEST FLOOD POTENTIAL OUTLOOK FOR FURTHER INFORMATION. A WIND ADVISORY MAY BE NECESSARY SATURDAY FOR ELEVATIONS GREATER THAN 1500 FEET AS WIND GUSTS FROM THE EAST MAY EXCEED 45 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in New York, 2006Wind Advisories in Vermont, 2006Wind Advisories in Massachusetts, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.